MAUDE Adverse Event Report: AESCULAP AG SILICONE RING WITH NEEDLE; HANDHELD PRODUCTS & LIGATION

AESCULAP AG SILICONE RING WITH NEEDLE; HANDHELD PRODUCTS & LIGATION
Model Number PL595SU
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a silicone ring with needle (part# pl595su) was used during a procedure on an unspecified date.According to the complainant, while retracting the gallbladder, the gray silicone ring snapped in half and detached on the patient's gallbladder with the clip attached.The ring was retrieved with a grasper and no imaging was required.The silicone ring was discarded, and therefore, was not available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Updated information: f9 approximate age of device.Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
SILICONE RING WITH NEEDLE
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key18416831
Report Number2916714-2023-00150
Device Sequence Number6808638
Product Code GDG
UDI-Device Identifier04046963909338
UDI-Public4046963909338
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
Report Date (Section F) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL595SU
Device Catalogue NumberPL595SU
Device Lot Number52862247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/11/2023
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer12/11/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA12/27/2023